MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA LINER: VERSAFITCUP DM DOUBLE MOBILITY LINER Ø 54/28; HIP DOUBLE MOBILITY LINER

MEDACTA INTERNATIONAL SA LINER: VERSAFITCUP DM DOUBLE MOBILITY LINER Ø 54/28; HIP DOUBLE MOBILITY LINER
Catalog Number 01.26.2854M
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 10 april 2024: lot 090086: (b)(4) items manufactured and released on 06-apr-2009.Expiration date: 2014-feb-28.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Additional device involved: batch review performed on 10 april 2024: stem: quadra-s 01.12.005 cementless, sand blasted std stem size 5 (k072857) lot 080987: (b)(4)items manufactured and released on 23-jun-2008.Expiration date: 2013-apr-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical affairs department: revision surgery 14 years and 10 months after the primary tha in a 77 year old patient due to osteolysis in the proximal femur.A standard polyethylene dual mobility liner had been implanted and after more than 14 years osteolysis may be the consequence of polyethylene wear that is commonly seen and described in literature.Pictures analysis performed by r&d project manager: from the received photos and information a sign on the external surface is present on the dm liner.We do not have the certainty of the root cause of the event, but a possible reason can be related to the presence of a third body.
 
Event or Problem Description
Revision surgery due to pain about 14 years and 10 months after the primary surgery.Signs of osteolysis were noted around the proximal femur.It is unknown if the liner was worn.

Brand Name
LINER: VERSAFITCUP DM DOUBLE MOBILITY LINER Ø 54/28
Common Device Name
HIP DOUBLE MOBILITY LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19249217
Report Number3005180920-2024-00283
Device Sequence Number7244142
Product Code MEH
UDI-Device Identifier07630030807374
UDI-Public07630030807374
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2014
Device Catalogue Number01.26.2854M
Device Lot Number090086
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Initial Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/06/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale